Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 23, 2007, 8:15 PM CDT for Crockett County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2007, 8:15 PM CDT (01:15 UTC)
- Expired
- Mar 23, 2007, 8:45 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 99 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2078 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 240116
TORSJT
TXC105-240145-
/O.NEW.KSJT.TO.W.0003.070324T0115Z-070324T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
815 PM CDT FRI MAR 23 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST
CENTRAL PECOS COUNTY...OR ABOUT NEAR BAKERSFIELD...MOVING NORTHEAST
AT 30 MPH.
* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHWESTERN CROCKETT COUNTY.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THIS STORM
HAS A HISTORY OF PRODUCING LARGE HAIL.
LAT...LON 3107 10235 3104 10227 3095 10191 3109 10174
3109 10238
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 23, 6:20 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 23, 6:20 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CDT FRI MAR 23 2007 .AVIATION...NOT MUCH CHANGE IN THE AVIATION FORECAST THAN WHAT WE HAVE SEEN THE PAST SEVERAL DAYS. WILL SEE MVFR CIGS INVADE ONCE AGAIN AFTER 06Z. GUSTY WINDS WILL CONTINUE THROUGH MUCH OF THE NIGHT WITH THE EXCEPTION OF JCT AND BBD WHERE GUSTS SHOULD SUBSIDE AFTER SUNSET. WILL ONCE AGAIN SEE LIGHT RAIN AND DRIZZLE AREAS AGAIN IN THE MORNING...BUT TIMING AND RESTRICTIONS TO VISBYS NOT CERTAIN AND WILL NOT INCLUDE AT THIS TIME. THUNDERSTORMS WILL BE INCREASING IN COVERAGE OVER THE NEXT 24 HOURS...BUT AGAIN TIMING AND LOCATIONS STILL NOT CERTAIN ENOUGH FOR A MENTION AT THIS TIME. MAY HAVE TO INCLUDE PROB OR TEMPO GROUPS IN LATTER FORECAST ONCE THESE BECOME BETTER DETERMINED. BRAZZELL && .PREV DISCUSSION... /ISSUED 300 PM CDT FRI MAR 23 2007/ SHORT TERM... UPPER CLOSED LOW IS MOVING FROM THE NORTHERN BAJA INTO NORTHERN MEXICO THIS AFTERNOON. LOW LEVEL MOISTURE IS BACKED UP ALL THE WAY TO THE NEW MEXICO MOUNTAINS WITH DEW POINTS IN THE 50S INTO SOUTHEASTERN NEW MEXICO. SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO ARE RELATIVELY CLOUDLESS THIS AFTERNOON IN ADVANCE OF THE UPPER LOW ALLOWING FOR GOOD AFTERNOON HEATING...A FEW THUNDERSTORMS HAVE ALREADY BEGUN FORMING OFF THE HIGHER TERRAIN IN WEST TEXAS AND SOUTHERN NEW MEXICO. THE MAIN UPPER LOW WILL BE ENTERING SOUTHWEST NEW MEXICO THIS EVENING ON A TRACK THAT PUTS IT INTO SOUTHEASTERN COLORADO BY TOMORROW MORNING. AS INDICTED ON THE LATEST RUC...NEAR 50 KNOT LLJ WILL CRANK UP OVER THE PERMIAN BASIN THIS EVENING AND GIVEN GOOD INHERENT DYNAMICS ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM...SHOULD SEE ADDITIONAL CONVECTIVE ACTIVITY HEATING UP THIS EVENING AND MOVE TO THE NORTHEAST. HAVE INCLUDED A CHANCE OF SEVERE IN OUR WESTERN COUNTIES TONIGHT GIVEN THEIR CLOSE PROXIMITY TO THE ANTICIPATED STORMS. UPPER LOW WILL BEGIN BIFURCATING TOMORROW WITH THE SECOND CLOSED LOW FORMING OVER ARIZONA AND MOVING SOUTHEAST INTO NORTHERN MEXICO SUNDAY NIGHT. MAIN TROUGH AXIS WILL PROVIDE A BETTER CHANCE OF RAINFALL FOR OUR FORECAST AREA BEGINNING SUNDAY AS IT MOVES EAST. TROUGH AXIS WILL PASS THROUGH WEST CENTRAL TEXAS ON MONDAY WITH THE BEST CHANCE OF RAINFALL SUNDAY THROUGH MONDAY. LONG TERM... UPPER TROUGH AXIS FINALLY MOVES EAST OF THE AREA LATE MONDAY BRINGING THIS ROUND OF PRECIPITATION TO A CLOSE. WE WILL HAVE A BRIEF RESPITE AS UPPER RIDGING BUILDS IN BEHIND THE DEPARTING TROUGH. ANOTHER UPPER LEVEL SYSTEM WILL MOVE FROM THE CENTRAL CALIFORNIA COAST INTO THE SOUTHERN PLAINS PUSHING A PACIFIC FRONT INTO THE AREA LATE WEDNESDAY. HAVE INCLUDED A CHANCE OF RAINFALL WEDNESDAY INTO FRIDAY ASSOCIATED WITH THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 62 75 59 69 / 50 30 30 30 SAN ANGELO MMM MMM MMM MMM / MMM MMM MMM MMM JUNCTION 63 72 61 71 / 40 20 40 50 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/27/99
Hazardous weather outlook, Mar 23, 2:59 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 259 PM CDT FRI MAR 23 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 259 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF THE FAR WEST TEXAS...THE TRANS PECOS...AND THE PERMIAN BASIN LATER THIS AFTERNOON. THESE STORMS WILL TRACK NORTHEAST...PERHAPS REACHING INTO THE WESTERN SECTIONS OF WEST CENTRAL TEXAS THIS EVENING. ALTHOUGH SOME WEAKENING OF THE STORMS IS LIKELY AS THEY REACH WEST CENTRAL TEXAS...THEY MAY STILL REMAIN ABOVE SEVERE LIMITS..WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. HOWEVER...AN ISOLATED IS ALSO POSSIBLE. THE AREA MOST LIKELY TO SEE ANY OF THESE SEVERE STORMS WILL BE ALONG AND WEST OF A SWEETWATER TO SAN ANGELO TO OZONA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL REMAIN POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH THE WEEKEND AND PERHAPS INTO MONDAY AS WELL. LARGE HAIL...LOCALLY HEAVY RAINFALL...AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE WESTERN BIG COUNTRY... WESTERN CONCHO VALLEY...AND CROCKETT COUNTY THIS EVENING.
In the hours before
Special weather statement, Mar 23, 7:54 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 754 PM CDT FRI MAR 23 2007 TXZ076-240200- CROCKETT TX- 754 PM CDT FRI MAR 23 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT FOR WESTERN CROCKETT COUNTY... AT 750 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER CENTRAL PECOS COUNTY...OR ABOUT 9 MILES SOUTHWEST OF BAKERSFIELD...MOVING NORTHEAST AT 30 MPH. IF THIS THUNDERSTORM CONTINUES TO HOLD ITS STRENGTH...A WARNING WILL BE ISSUED IN THE NEXT 30 MINUTES. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN CROCKETT COUNTY.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:44 PM CDT | Tornado Warning | SJT | Crockett | 16 min |
| Mar 24, 2:12 AM CDT | Wind Advisory | SJT | Callahan, Coke, Concho, Crockett, Fisher, Haskell and 10 more | 5 hr |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.